Florida, 2015Flood in Florida, August 26, 2015
August 26, 2015 · NWS MFL · 1 event in 1 county or zone
Moist southerly flow in place across South Florida ahead of a cold front moving into the state lead to scattered to numerous showers and storms. Storms that developed in the early afternoon produced small hail, gusty winds, and minor urban flooding along the east coast metro.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Moist southerly flow in place across South Florida ahead of a cold front moving into the state lead to scattered to numerous showers and storms. Storms that developed in the early afternoon produced small hail, gusty winds, and minor urban flooding along the east coast metro.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before the first event at Aug 26, 1:05 PM EST, 1 hour 50 minutes earlier.
Area forecast discussion, Aug 26, 1:05 PM EST, 1 hour 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
205 PM EDT WED AUG 26 2015
.AVIATION...
ONGOING CONVECTION CONTINUES TO AFFECT MAINLY THE ATLANTIC COAST
THIS AFTERNOON. LATEST HRRR ALSO KEEPS THIS TREND THROUGH THE
EARLY EVENING HOURS WITH SOUTHWEST FLOW ALOFT. THEREFORE KEPT
VCTS AT ALL EAST COAST SITES THROUGH 00Z. DEEP MOISTURE IS
EXPECTED TO LINGER ACROSS ALL OF SOUTH FLORIDA THROUGH THE TAF
PERIOD WITH VCSH/VCTS PREVAILING.
&&
.PREV DISCUSSION... /ISSUED 945 AM EDT WED AUG 26 2015/
UPDATE...QUITE MOIST AND UNSTABLE ATMOSPHERE IN PLACE ACROSS S
FLORIDA ALREADY THIS MORNING WITH THE 12Z SOUNDING SHOWING PWATS
AROUND 2.3" ALONG WITH 700-500 MB LAPSE RATES DOWN TO 6C/KM AND
500MB A SLIGHTLY BELOW NORMAL -7C. CONVECTION HAS ALREADY BEEN
QUITE PLENTIFUL OVER BOTH THE GULF AND ATLANTIC WATERS THIS
MORNING WITH WEAK CONVERGENCE BAND TRACING OUT LOW LEVEL RIDGE
AXIS ACROSS FL STRAITS AND FAR S FLORIDA.
EXPECT AN ACTIVE DAY ACROSS THE REGION WITH SHOWERS AND STORMS
INITIATING BY LATE MORNING/EARLY AFTERNOON. S-SW FLOW WILL HOLD
BACK EAST COAST SEA BREEZE DEVELOPMENT AN HOUR OR TWO...BUT NOT
STOP IT ALTOGETHER...AND ENHANCE GULF BREEZE. BEST RAIN CHANCES
WILL BE OVER THE EASTERN INTERIOR WITH ACTIVITY MOVING OFF TO THE
NORTH- NORTHEAST. PROFILE SUGGESTS THE POSSIBILITY FOR A FEW
STRONGER STORMS WITH GUSTY WINDS AROUND 40MPH...FREQUENTLY HEAVY
RAIN...AND LOCALLY HEAVY RAINFALL AS OVERALL STORM MOTION REMAINS
SLOW.
PREV DISCUSSION... /ISSUED 350 AM EDT WED AUG 26 2015/
DISCUSSION...THE MAJOR SYNOPTIC FEATURES ACROSS THE REGION
INCLUDE A STATIONARY FRONT ACROSS THE NORTHERN GULF...A LARGE
AMPLITUDE UPPER LEVEL TROUGH ACROSS THE EASTERN CONUS AND INTO THE
CENTRAL GULF WITH DEEP TROPICAL MOISTURE ACROSS THE FLORIDA
STRAITS AND INTO THE NORTHWEST BAHAMAS. IN ADDITION TROPICAL STORM
ERIKA CONTINUES TO MOVE WESTWARD TOWARD THE LEEWARD ISLANDS.
FOR TODAY AND THURSDAY...THE SURFACE TO LOW LEVEL SOUTHERLY WINDS
WILL ADVECT IN DEEPER TROPICAL MOISTURE INTO THE REGION TODAY
WHILE THE UPPER LEVEL TROUGH CONTINUES TO DEEPEN INTO THE GULF
WITH SOUTH FLORIDA EAST OF THE TROUGH AXIS. THE FORECAST SOUNDINGS
INDICATE REGIONAL PWATS AROUND 2.3 INCHES POSSIBLE TODAY WITH MID-
LEVEL TEMPERATURES DECREASING TO A DEGREE OR SO BELOW SEASONAL
NORMS. THE FORECAST SOUNDINGS ALSO INDICATE A LOCALLY UNSTABLE
ATMOSPHERE BY 18Z WITH FORECAST STABILITY INDICES INDICATING GOOD
POTENTIAL FOR CONVECTION. GIVEN ALL THESE FACTORS...SCATTERED TO
NUMEROUS AFTERNOON SHOWERS/THUNDERSTORMS ARE EXPECTED ACROSS SOUTH
FLORIDA WITH THE GREATEST COVERAGE IN THE INTERIOR REGIONS
ALTHOUGH THE WEST AND EAST COAST METRO AREAS COULD EXPERIENCE
WIDESPREAD ACTIVITY AS WELL IN ISOLATED AREAS. VERY SIMILAR CONDITIONS
ARE FORECAST FOR THURSDAY...WITH THE AXIS OF THE UPPER LEVEL LOW
STILL REMAINING IN THE NORTHERN TO CENTRAL GULF AND SOUTHERLY FLOW
CONTINUING TO BRING TROPICAL MOISTURE INTO THE REGION. THURSDAY'S
MID-LEVEL TEMPERATURES ARE FORECAST TO REMAIN COOLER THAN SEASONAL
NORMS...WITH SCATTERED TO NUMEROUS AFTERNOON SHOWERS/THUNDERSTORMS
WITH THE FOCUS AGAIN IN THE INTERIOR REGIONS AND CANNOT RULE OUT
ACTIVE PERIODS FOR THE METRO AREAS. ITS WORTH NOTING THAT COVERAGE
OF SHOWERS/THUNDERSTORMS IS EXPECTED TO INCREASE ACROSS THE
REGIONAL WATERS OF SOUTH FLORIDA DURING THIS PERIOD.
WITH REGARDS TO POSSIBLE IMPACTS FROM TROPICAL STORM ERIKA...THE
OFFICIAL NATIONAL HURRICANE CENTER FORECAST IS FOR ERIKA TO TRACK
WEST NORTHWEST OVER THE NEXT SEVERAL DAYS. THE CURRENT OFFICIAL
FORECAST HAS ERIKA REACHING THE SOUTHEASTERN BAHAMAS AS A TROPICAL
STORM BY SATURDAY EVENING AND INTO THE NORTHWEST BAHAMAS AS A
HURRICANE ON SUNDAY EVENING. THERE IS MUCH UNCERTAINTY WITH REGARD
TO THE TRACK AND INTENSITY OF ERIKA, SO THE EXTENDED FORECAST IS
HIGHLY UNCERTAIN. GIVEN THE UNCERTAINTIES...POTENTIAL IMPACTS MAY
NOT BE EXPECTED UNTIL LATE IN THE WEEKEND OR EARLY NEXT WEEK. ALL
INTERESTS IN SOUTH FLORIDA NEED TO CLOSELY MONITOR THE PROGRESS OF
TROPICAL STORM ERIKA AS IT TRACKS WEST NORTHWEST THE NEXT SEVERAL
DAYS.
MARINE...SOUTH TO SOUTHEASTERLY WINDS ARE FORECAST ACROSS THE
REGIONAL WATERS TODAY THROUGH FRIDAY AND GENERALLY AROUND 10 KNOTS
WITH REGIONAL SEAS 2 FEET OR LESS THROUGH THIS PERIOD. FOR THE
UPCOMING WEEKEND...ONCE AGAIN THERE IS CONSIDERABLE UNCERTAINTY
DUE TO POSSIBLE IMPACTS FROM TROPICAL STORM ERIKA. THE CURRENT
FORECAST HAS THE GREATEST IMPACTS LATE SUNDAY INTO MONDAY ACROSS
THE LOCAL ATLANTIC WATERS...BUT NEED TO STRESS AGAIN THE
CONSIDERABLE UNCERTAINTY.
&&
.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH 76 90 79 92 / 60 70 40 60
FORT LAUDERDALE 78 90 79 91 / 60 70 40 50
MIAMI 77 90 79 92 / 60 60 30 50
NAPLES 77 89 77 92 / 50 60 40 50
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&
AVIATION...10/CD
UPDATE...88/ALM
Hazardous weather outlook, Aug 26, 10:55 AM EST, 4 hours before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
1155 AM EDT WED AUG 26 2015
AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
270400-
LAKE OKEECHOBEE-BISCAYNE BAY-
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM
TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY-
INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER-
INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE-
MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD-
COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM-
COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM-
GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM
20 TO 60 NM-
1155 AM EDT WED AUG 26 2015
...NUMEROUS THUNDERSTORMS INTERIOR PENINSULA THIS AFTERNOON...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
THUNDERSTORMS: SCATTERED TO NUMEROUS THUNDERSTORMS ARE FORECAST
TO DEVELOP TODAY, FOCUSING OVER THE INTERIOR DURING THE AFTERNOON
INTO THE EARLY EVENING. THE MAIN IMPACT FROM THE STORMS WILL BE
LIGHTNING STRIKES, GUSTY WINDS AND ISOLATED AREAS OF LOCALLY HEAVY
RAINFALL.
WATERSPOUTS: ISOLATED WATERSPOUTS WILL BE POSSIBLE MAINLY ACROSS
THE ATLANTIC WATERS BUT COULD ALSO OCCUR OVER LAKE OKEECHOBEE AND
THE GULF WATERS INTO THIS EVENING.
WIND: GUSTY WINDS TO NEAR 50 MPH WILL BE POSSIBLE WITHIN THE
STRONGEST THUNDERSTORMS.
FLOODING: LOCALLY HEAVY RAINFALL IS POSSIBLE TODAY WITH THE
STRONGER THUNDERSTORMS...WITH ISOLATED AREAS OF URBAN TYPE
FLOODING.
TEMPERATURES: MAXIMUM HEAT INDICES WILL REACH 100 TO 105 DEGREES
WITH EVEN HIGHER VALUES POSSIBLE IN THE INTERIOR REGIONS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THUNDERSTORMS ARE EXPECTED TO DEVELOP EACH DAY WITH THE MAIN RISK
BEING LIGHTNING STRIKES. A FEW STRONGER STORMS AND LOCALLY HEAVY
RAINFALL ARE POSSIBLE ACROSS THE INTERIOR AND EAST COAST ON
THURSDAY.
TROPICAL STORM ERIKA MIGHT IMPACT THE REGION LATE THIS WEEKEND
INTO THE EARLY PART OF NEXT WEEK WITH THE POSSIBILITY OF
ADDITIONAL STRENGTHENING. PLEASE CONTINUE TO MONITOR THE PROGRESS
OF TROPICAL STORM ERIKA.
.SPOTTER INFORMATION STATEMENT...
WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER
INDIVIDUAL SPOTTERS ARE ENCOURAGED TO REPORT HIGH WIND AND
FLOODING TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
MIAMI.
FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
In the hours before
Local storm report, Aug 26, 10:41 AM EST, 4 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
1141 AM EDT WED AUG 26 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1134 AM WATER SPOUT 11 E MIAMI BEACH 25.80N 79.95W
08/26/2015 AMZ651 FL LAW ENFORCEMENT
MIAMI BEACH POLICE DEPARTMENT REPORTED A WATERSPOUT
OFFSHORE OF 35TH STREET. WATERSPOUT WAS ONGOING AT THE
TIME OF THE REPORT.
&&
EVENT NUMBER MFL1500235
ROSSSpecial weather statement, Aug 26, 11:17 AM EST, 3 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
1217 PM EDT WED AUG 26 2015
FLZ068-168-261700-
COASTAL PALM BEACH COUNTY FL-METRO PALM BEACH COUNTY FL-
1217 PM EDT WED AUG 26 2015
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT TO EXCESSIVE LIGHTNING
AND 45 TO 55 MPH WINDS FOR NORTHEASTERN BROWARD AND SOUTHEASTERN PALM
BEACH COUNTIES UNTIL 100 PM EDT...
* AT 1217 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER HIGHLAND BEACH...MOVING NORTH AT 10 MPH.
* THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND
GUSTY WINDS OF 45 TO 55 MPH. LIGHTNING IS THE NUMBER ONE WEATHER
RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO
PROTECTION. THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...
AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE
BUILDING UNTIL THE STORM PASSES.
* LOCATIONS IMPACTED INCLUDE...
BOCA RATON...BOYNTON BEACH...DELRAY BEACH...HIGHLAND BEACH...OCEAN
RIDGE...LANTANA...VILLAGE OF GOLF...KINGS POINT...DUNES ROAD...BOCA
DEL MAR...HYPOLUXO...GULF STREAM...BRINY BREEZES...MANALAPAN...
ABERDEEN...MORIKAMI PARK...FAU SOUTH CAMPUS...ABERDEEN GOLF
COURSE...VILLAGES OF ORIOLE AND SEMINOLE MANOR.
LAT...LON 2656 8004 2657 8005 2653 8005 2644 8006
2643 8006 2643 8007 2636 8007 2632 8008
2634 8014 2659 8020 2658 8005 2658 8004
TIME...MOT...LOC 1617Z 186DEG 8KT 2639 8009
10Special weather statement, Aug 26, 12:18 PM EST, 2 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
118 PM EDT WED AUG 26 2015
FLZ067-068-071>074-168-172-173-261815-
COASTAL MIAMI DADE COUNTY FL-METROPOLITAN MIAMI DADE FL-INLAND MIAMI-
DADE COUNTY FL-INLAND BROWARD COUNTY FL-METRO BROWARD COUNTY FL-
COASTAL BROWARD COUNTY FL-INLAND PALM BEACH COUNTY FL-
COASTAL PALM BEACH COUNTY FL-METRO PALM BEACH COUNTY FL-
118 PM EDT WED AUG 26 2015
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT TO EXCESSIVE LIGHTNING
AND 45 TO 55 MPH WINDS FOR EASTERN BROWARD...EASTERN PALM BEACH AND
NORTHEASTERN MIAMI-DADE COUNTIES UNTIL 215 PM EDT...
* AT 118 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER MIAMI GARDENS...MOVING NORTH AT 5 MPH.
* THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND
GUSTY WINDS OF 45 TO 55 MPH. LIGHTNING IS THE NUMBER ONE WEATHER
RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO
PROTECTION. THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...
AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE
BUILDING UNTIL THE STORM PASSES.
* LOCATIONS IMPACTED INCLUDE...
MIAMI...HIALEAH...FORT LAUDERDALE...PEMBROKE PINES...HOLLYWOOD...
MIRAMAR...CORAL SPRINGS...WEST PALM BEACH...POMPANO BEACH...
DAVIE...PLANTATION...SUNRISE...BOCA RATON...DEERFIELD BEACH...
BOYNTON BEACH...DELRAY BEACH...TAMARAC...WELLINGTON...MARGATE AND
PALM BEACH GARDENS.
LAT...LON 2659 8004 2610 8010 2609 8011 2612 8011
2578 8021 2588 8064 2685 8022 2683 8004
2680 8005 2680 8004
TIME...MOT...LOC 1718Z 183DEG 5KT 2593 8024
ALMLocal storm report, Aug 26, 12:57 PM EST, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
157 PM EDT WED AUG 26 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0143 PM HAIL 2 ESE NORTH LAUDERDALE 26.21N 80.20W
08/26/2015 E0.25 INCH BROWARD FL TRAINED SPOTTER
PEA-SIZED HAIL REPORTED NEAR THE INTERSECTION OF US
ROUTE 441 AND W MCNAB ROAD.
&&
EVENT NUMBER MFL1500236
ROSSSpecial weather statement, Aug 26, 1:11 PM EST, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
211 PM EDT WED AUG 26 2015
FLZ067-068-071-072-168-172-261900-
INLAND BROWARD COUNTY FL-METRO BROWARD COUNTY FL-
COASTAL BROWARD COUNTY FL-INLAND PALM BEACH COUNTY FL-
COASTAL PALM BEACH COUNTY FL-METRO PALM BEACH COUNTY FL-
211 PM EDT WED AUG 26 2015
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT TO EXCESSIVE
LIGHTNING...SMALL HAIL AND 45 TO 55 MPH WINDS FOR NORTHEASTERN
BROWARD AND SOUTHEASTERN PALM BEACH COUNTIES UNTIL 300 PM EDT...
* AT 211 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER BROADVIEW-POMPANO PARK...OR NEAR MARGATE...MOVING NORTH AT 10
MPH.
* FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...
SMALL HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE
POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN
FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS
CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED
SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM
PASSES.
* LOCATIONS IMPACTED INCLUDE...
FORT LAUDERDALE...HOLLYWOOD...CORAL SPRINGS...POMPANO BEACH...
PLANTATION...SUNRISE...BOCA RATON...DEERFIELD BEACH...DELRAY
BEACH...TAMARAC...MARGATE...LIGHTHOUSE POINT...
LAUDERDALE-BY-THE-SEA...HIGHLAND BEACH...LAUDERHILL...COCONUT
CREEK...OAKLAND PARK...NORTH LAUDERDALE...LAUDERDALE LAKES AND
DANIA BEACH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO STREET FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 2610 8010 2610 8011 2612 8011 2611 8012
2608 8011 2605 8011 2612 8028 2649 8035
2648 8006
TIME...MOT...LOC 1811Z 183DEG 11KT 2621 8022
KONARIKSpecial weather statement, Aug 26, 2:28 PM EST, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
328 PM EDT WED AUG 26 2015
FLZ074-173-262015-
COASTAL MIAMI DADE COUNTY FL-METROPOLITAN MIAMI DADE FL-
328 PM EDT WED AUG 26 2015
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT TO EXCESSIVE
LIGHTNING...SMALL HAIL AND 45 TO 55 MPH WINDS FOR NORTHEASTERN
MIAMI-DADE COUNTY UNTIL 415 PM EDT...
* AT 328 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER WEST LITTLE RIVER...OR NEAR HIALEAH...MOVING NORTHEAST AT 10
MPH.
* FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...
SMALL HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE
POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN
FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS
CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED
SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM
PASSES.
* LOCATIONS IMPACTED INCLUDE...
MIAMI...HIALEAH...MIAMI BEACH...CORAL GABLES...SURFSIDE...VIRGINIA
KEY...MIAMI GARDENS...NORTH MIAMI...NORTH MIAMI BEACH...AVENTURA...
MIAMI LAKES...SUNNY ISLES BEACH...OPA-LOCKA...MIAMI SPRINGS...MIAMI
SHORES...NORTH BAY VILLAGE...EL PORTAL...PINEWOOD...LITTLE HAITI
AND GLADEVIEW.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO STREET FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 2590 8011 2577 8013 2581 8014 2582 8018
2581 8019 2578 8018 2576 8013 2577 8019
2576 8016 2576 8015 2575 8014 2575 8018
2576 8019 2574 8025 2591 8032 2597 8012
2589 8013 2591 8011
TIME...MOT...LOC 1928Z 244DEG 9KT 2585 8023
KONARIKFlood, Miami-Dade
- When
- August 26, 2:55 PM EST
- Where
- Miami-Dade County, 2.11 mi NW of Ives Estates to 1.9 mi NW of Ives Estates
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 25.920, -80.246
Urban flooding reported at NW 159th Street and NW 27th Street in Miami Gardens.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Lightning Strike in Utah, August 26 to 30, 20151 death · 3 events
- Heavy Rain in Alaska, August 26 to 27, 20151 death · 1 event
- Flash Flood and Damaging Winds in New Mexico, August 26, 2015$1.5 million · 90 kt wind · 3 events
- Lightning Strike in Florida, August 26, 2015$750,000 · 1 event
- Flood and Damaging Winds in Florida, August 26, 2015$2,000 · 50 kt wind · 5 events
- Wildfire in Texas, August 26 to 31, 20155 events
- Flooding in South Carolina, August 26, 20154 events
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, August 26, 20153 events
- Hail and Damaging Winds in South Carolina, August 26, 2015$9,000 · 1 in hail · 3 events
- Flash Flooding in California, August 26, 2015$10,000 · 2 events
- Flash Flooding in Nevada, August 26, 2015$2,000 · 2 events
- Damaging Winds in Wyoming, August 26, 2015$6,000 · 52 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 595906.